Alert archive / Idaho / Special Weather Statements in 2016

Special Weather Statement, NWS Missoula, MT

July 19, 2016Idaho County, Idaho

NWS Missoula, MT issued this special weather statement at Jul 19, 2016, 8:13 PM PDT for Idaho County, Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2016, 8:13 PM PDT (03:13 UTC)
Expired
Jul 19, 2016, 9:00 PM PDT
In force
47 min
Issued by
NWS Missoula, MT

County Idaho County, ID

The radar

The Missoula radar (KMSX), 180 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 3.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2016-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2016-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1901 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

505 
WWUS85 KMSO 200313
SPSMSO

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
813 PM PDT TUE JUL 19 2016
 
IDZ006-007-200400-
SOUTHERN CLEARWATER MOUNTAINS ID-OROFINO/GRANGEVILLE REGION ID-
813 PM PDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL IDAHO COUNTY UNTIL 900 PM
PDT...

AT 812 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF GRANGEVILLE...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOWELL...CLEARWATER...STITES...SYRINGA AND HARPSTER. 

LAT...LON 4585 11600 4603 11614 4631 11556 4598 11523
TIME...MOT...LOC 0312Z 244DEG 39KT 4598 11594 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 19, 1:18 PM PDT, 6 hours 55 minutes earlier.

Area forecast discussion, Jul 19, 1:18 PM PDT, 6 hours 55 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
218 PM MDT Tue Jul 19 2016

.DISCUSSION...A weather disturbance will shift across north
central Idaho and northwest Montana this evening supporting
isolated showers and thunderstorms. One or two of these storms may
become strong from roughly the Orofino area northeastward to Troy
area. However, again...we emphasize that any storm development
should be isolated. Breezy conditions can be expected across west
central/southwest Montana and Lemhi County this evening.

Another disturbance should shift across the eastern Clearwaters
and west central Montana late tonight and early Wednesday. This
may support a few light showers or possible an isolated
thunderstorm.

A southwest flow, with relatively dry conditions and near normal
temperatures is expected Wednesday afternoon. However, there
should be enough instability for a few afternoon cumulus buildups
over north central Idaho and western Montana.

A HOTTER day is expected Thursday. High pressure is expected to
temporarily build over the northern Rockies. Temperatures should
warm to 5 to 10 degrees above normal and be the warmest day in
July so far.

A trough of low pressure is expected to brush north central Idaho
and western Montana late Thursday night and Friday. The net result
should be breezy conditions almost everywhere and a few showers
from the Camas Prairie/Orofino areas eastward across mainly
northwest Montana.

A drier westerly flow with near normal temperatures is expected
Saturday into early next week.

&&

.AVIATION...Breezy conditions should prevail this evening across
western Montana. Isolated showers and thunderstorms are expected
this evening from the Orofino area northeastward to Libby, Troy
and Eureka. Another weather disturbance may produce isolated
showers over mainly west central Montana early Wednesday.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...&&

In the hours before

Special weather statement, Jul 19, 7:20 PM PDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
820 PM MDT TUE JUL 19 2016

MTZ001>003-200300-
KOOTENAI/CABINET REGION MT-FLATHEAD/MISSION VALLEYS MT-
WEST GLACIER REGION MT-
820 PM MDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLATHEAD...
NORTHEASTERN SANDERS AND NORTHWESTERN LAKE COUNTIES UNTIL 900 PM
MDT...

AT 819 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19
MILES NORTHWEST OF BIG ARM...OR 23 MILES SOUTHWEST OF KALISPELL...
MOVING NORTHEAST AT 45 MPH.

HALF INCH HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KALISPELL...EVERGREEN...BIGFORK...WOODS BAY...KILA...LAKESIDE...LAKE
MARY RONAN...SOMERS AND NIARADA.

LAT...LON 4781 11471 4796 11485 4826 11426 4803 11405
TIME...MOT...LOC 0219Z 238DEG 39KT 4794 11466
Special weather statement, Jul 19, 7:36 PM PDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
736 PM PDT TUE JUL 19 2016

IDZ005>007-200315-
SOUTHERN CLEARWATER MOUNTAINS ID-OROFINO/GRANGEVILLE REGION ID-
NORTHERN CLEARWATER MOUNTAINS ID-
736 PM PDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL IDAHO AND CENTRAL
CLEARWATER COUNTIES UNTIL 815 PM PDT...

AT 734 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WEIPPE...OR 13 MILES EAST OF OROFINO...MOVING NORTHEAST AT 45 MPH.

HALF INCH HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PIERCE...WEIPPE...HEADQUARTERS...CARDIFF AND JAYPE.

LAT...LON 4632 11599 4647 11613 4677 11555 4654 11535
TIME...MOT...LOC 0234Z 238DEG 39KT 4644 11597
Local storm report, Jul 19, 7:54 PM PDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
854 PM MDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     HAIL             4 SSE CRESTON           48.14N 114.10W
07/19/2016  M0.75 INCH       FLATHEAD           MT   TRAINED SPOTTER

            HALF INCH, WITH A FEW PENNY SIZED MIXED IN.

&&

NWS MISSOULA MT
IRIS SYSTEM
Special weather statement, Jul 19, 7:58 PM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
858 PM MDT TUE JUL 19 2016

MTZ002-003-200345-
FLATHEAD/MISSION VALLEYS MT-WEST GLACIER REGION MT-
858 PM MDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLATHEAD COUNTY UNTIL 945
PM MDT...

AT 858 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHEAST OF COLUMBIA FALLS...OR 15 MILES EAST OF EVERGREEN...
MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PINNACLE...NYACK AND ESSEX.

LAT...LON 4859 11366 4860 11363 4858 11361 4859 11354
      4855 11350 4855 11347 4847 11347 4846 11348
      4842 11341 4842 11335 4838 11333 4835 11338
      4833 11338 4815 11397 4830 11412 4861 11373
TIME...MOT...LOC 0258Z 235DEG 49KT 4827 11395
Local storm report, Jul 19, 8:02 PM PDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
902 PM MDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     HAIL             GRANGEVILLE             45.92N 116.12W
07/19/2016  E0.75 INCH       IDAHO              ID   TRAINED SPOTTER

            .

&&

NWS MISSOULA MT
IRIS SYSTEM
Special weather statement, Jul 19, 8:13 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
813 PM PDT TUE JUL 19 2016

IDZ006-007-200400-
SOUTHERN CLEARWATER MOUNTAINS ID-OROFINO/GRANGEVILLE REGION ID-
813 PM PDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL IDAHO COUNTY UNTIL 900 PM
PDT...

AT 812 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF GRANGEVILLE...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOWELL...CLEARWATER...STITES...SYRINGA AND HARPSTER.

LAT...LON 4585 11600 4603 11614 4631 11556 4598 11523
TIME...MOT...LOC 0312Z 244DEG 39KT 4598 11594

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 5:59 PM PDTSpecial Weather StatementMSOSanders46 min
Jul 19, 6:48 PM PDTSpecial Weather StatementMSOSanders42 min
Jul 19, 7:20 PM PDTSpecial Weather StatementMSOFlathead40 min
Jul 19, 7:58 PM PDTSpecial Weather StatementMSOFlathead47 min
Jul 19, 7:00 PM PDTSpecial Weather StatementMSOLewis45 min
Jul 19, 7:36 PM PDTSpecial Weather StatementMSOClearwater39 min
Jul 19, 7:43 PM PDTSevere Thunderstorm WarningMSOIdaho32 min

Nearby

Special Weather Statements in Idaho, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.